Alert archive / Florida / Rip Current Statements in 2015

Rip Current Statement 10, NWS Jacksonville, FL

October 18, 2015Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this rip current statement at Oct 18, 2015, 4:37 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Oct 18, 2015, 8:00 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 4:37 AM EDT (08:37 UTC)
In effect from
Oct 18, 2015, 8:00 AM EDT
Expired
Oct 20, 2015, 8:00 PM EDT
In force
60 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WHUS42 KJAX 180837
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 AM EDT SUN OCT 18 2015

FLZ033-038-124-125-GAZ154-166-191000-
/O.NEW.KJAX.RP.S.0010.151018T1200Z-151020T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
437 AM EDT SUN OCT 18 2015

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH
RIP CURRENT RISK...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH MONDAY EVENING. 

* IMPACTS...STRONG ONSHORE WINDS AND ROUGH SURF WILL SUPPORT A
  HIGH RISK OF RIP CURRENTS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS WILL BE LIFE THREATENING.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$

JDS
3 follow-up statements
412 
WHUS42 KJAX 190701
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 AM EDT MON OCT 19 2015


FLZ033-038-124-125-GAZ154-166-200900-
/O.EXT.KJAX.RP.S.0010.000000T0000Z-151021T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
301 AM EDT MON OCT 19 2015

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING...

* IMPACTS...STRONG ONSHORE WINDS AND ROUGH SURF WILL SUPPORT A 
  HIGH RISK OF RIP CURRENTS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$
857 
WHUS42 KJAX 200652
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 AM EDT TUE OCT 20 2015


FLZ033-038-124-125-GAZ154-166-210000-
/O.CON.KJAX.RP.S.0010.000000T0000Z-151021T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
252 AM EDT TUE OCT 20 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* IMPACTS...STRONG ONSHORE WINDS AND ROUGH SURF WILL SUPPORT A 
  HIGH RISK OF RIP CURRENTS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$
268 
WHUS42 KJAX 201923
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT TUE OCT 20 2015

FLZ033-038-124-125-GAZ154-166-210000-
/O.CON.KJAX.RP.S.0010.000000T0000Z-151021T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
323 PM EDT TUE OCT 20 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* IMPACTS...STRONG ONSHORE WINDS AND ROUGH SURF WILL SUPPORT A 
  HIGH RISK OF RIP CURRENTS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Oct 17, 8:54 PM EDT, 7 hours 43 minutes earlier.

Area forecast discussion, Oct 17, 8:54 PM EDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EDT SAT OCT 17 2015

.UPDATE...

OTHER THAN SOME HIGH THIN CLOUD COVER...MAINLY CLEAR SKIES ARE
EXPECTED. AS THE PRESSURE GRADIENT TIGHTENS TONIGHT DUE TO A
BUILDING HIGH TO THE NORTHWEST...WINDS WILL REMAIN STIRRED UP...SO
FOG IS NOT EXPECTED. OVERNIGHT LOWS WILL RANGE QUITE A BIT THIS
NIGHT AS THE NORTHEAST FLOW BRINGS WARMER AIR OFF THE ATLANTIC FOR
NORTHEAST FLORIDA. READINGS WILL RANGE FROM THE MID 40S OVER
INLAND SE GA...TO THE MID TO UPPER 60S OVER COASTAL NE FL.

&&

.AVIATION...

WITH HIGH PRESSURE BUILDING TO THE NORTHWEST...PREVAILING VFR
CONDITIONS ARE EXPECTED. WINDS WILL PICK UP IN THE MORNING...AND
BECOME GUSTY.

&&

.MARINE...

AS RIDGE OF HIGH PRESSURE BUILDS TO THE NORTHWEST TONIGHT...THE
PRESSURE GRADIENT WILL TIGHTEN OVER THE WATERS...RESULTING IN
INCREASED WINDS AND SEAS. SMALL CRAFT ADVISORY IN EFFECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  48  69  44  70 /   0   0   0   0
SSI  59  67  53  68 /   0   0   0  10
JAX  58  71  54  71 /   0  10   0  10
SGJ  66  73  60  74 /  10  10  10  20
GNV  59  75  53  75 /   0  10   0  10
OCF  61  77  56  77 /   0  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
     BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST.
     AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM.

&&

STRUBLE/ENYEDI
Hazardous weather outlook, Oct 17, 10:25 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EDT SAT OCT 17 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-190230-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1025 PM EDT SAT OCT 17 2015

...SMALL CRAFT ADVISORIES IN EFFECT...

...HIGH RISK OF RIP CURRENTS EXPECTED SUNDAY AND MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

SMALL CRAFT ADVISORY CONDITIONS EXPECTED.

ELEVATED RIP CURRENT RISK CONTINUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BREEZY TO WINDY CONDITIONS IN ONSHORE FLOW CAN BE EXPECTED ALONG
THE COAST SUNDAY AND MONDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS SUNDAY THROUGH AT LEAST TUESDAY. OCCASIONAL GUSTS TO GALE
FORCE WILL BE POSSIBLE OFFSHORE SUNDAY AND MONDAY.

A HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SUNDAY AND
MONDAY.

INCREASED SURF WILL IMPACT AREA BEACHES SUNDAY THROUGH EARLY NEXT
WEEK. SOME MINOR BEACH EROSION WILL BE POSSIBLE DURING TIMES OF
HIGH TIDE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Rip Current Statements in Florida, 2015Rip Current Statements in Georgia, 2015Every rip current statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.